Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 165, NWS Las Vegas, NV

September 8, 2014Mohave County, Arizona; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2014, 3:08 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2014, 3:08 PM MST (22:08 UTC)
Expired
Sep 8, 2014, 9:00 PM MST
In force
6 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 3:15 PM MSTFLASH FLOODMoapa, NVHIGHWAY PATROL REPORTS VEHICLES FLOATING DOWN INTERSTATE 15
Sep 8, 3:15 PM MSTFLASH FLOODMoapa, NVHIGHWAY PATROL REPORTS VEHICLES FLOATING DOWN INTERSTATE 15.
Sep 8, 3:32 PM MSTFLASH FLOOD5 Nw Logandale, NV*** 1 INJ *** A MAJOR FLASH FLOOD IMPACTED I-15 BETWEEN MILE MARKERS 91 AND 93...NEAR GLENDALE AND MOAPA. SUBSTANTIAL DAMAGE OCCURRED TO BOTH LANES CAUSING THE INTERSTATE TO BE CLOSED FOR REPAIRS FOR AT LEAST 3-4 DAYS. MANY CARS WERE SURROUNDED BY FLOOD WATERS
Sep 8, 3:38 PM MSTFLASH FLOOD5 Wnw Moapa, NVLAW ENFORECEMENT REPORTS HOMES BEING INUNDATED AND EVACUATIONS ARE BEING CONDUCTED IN THE AREA
Sep 8, 3:38 PM MSTFLASH FLOOD5 Wnw Moapa, NVLAW ENFORECEMENT REPORTS HOMES BEING INUNDATED AND EVACUATIONS ARE BEING CONDUCTED IN THE AREA. 190 PEOPLE WERE TAKEN TO SHELTERS FROM THE MOAPA RIVER RESERVATION.
Sep 8, 4:00 PM MSTFLASH FLOOD6 Nw Logandale, NVREPORTS OF SWIFT WATER RESCUES ON INTERSTATE 15. INTERSTATE CLOSED BETWEEN MILE MARKERS 91 AND 93
Sep 8, 5:10 PM MSTFLASH FLOOD6 Ene Littlefield, AZI-15 WAS CLOSED FOR SEVERAL HOURS BETWEEN ST. GEORGE AND MESQUTE DUE TO WATER AND DEBRIS OVER THE ROADWAY IN THE VIRGIN RIVER GORGE IN EXTREME NORTHWEST ARIZONA.
Sep 8, 5:14 PM MSTFLASH FLOODSe Littlefield, AZLITTLEFIELD FD DISPATCH REPORTS WATERFALLS FLOWING ONTO I-15 IN THE VIRGIN RIVER GORGE AT MILE MARKER 14. I-15 IS NOW CLOSED IN BOTH DIRECTIONS FROM THE NV BORDER TO THE UT BORDER AT THIS TIME.
Sep 8, 7:15 PM MSTFLASH FLOOD1 Wnw Logandale, NV3 PEOPLE ON AN ATV WERE STRANDED BETWEEN FLOOD WATERS AND HAD TO BE RESCUED WHEN A 10 FOOT SURGE OF WATER TOPPED THE DIVERSION DAM ON THE MUDDY RIVER IN LOGANDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WGUS55 KVEF 082208
FFWVEF
AZC015-NVC003-017-090400-
/O.NEW.KVEF.FF.W.0165.140908T2208Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM PDT MON SEP 8 2014

...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...NORTHEASTERN 
CLARK AND NORTHWESTERN MOHAVE COUNTIES...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD EMERGENCY FOR...
  NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHERN NEVADA...
  NORTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA

* UNTIL 900 PM PDT/900 PM MST/

* AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A CLUSTER OF SHOWERS AND THUNDERSTORMS UNLEASHING HEAVY RAIN
  ACROSS NORTHEASTERN CLARK...SOUTHERN LINCOLN AND NORTHWESTERN
  MOHAVE COUNTY.
  
  THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...
  NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES.

* LOCATIONS IMPACTED INCLUDE...
  MESQUITE...BUNKERVILLE...LITTLEFIELD...VIRGIN RIVER                
  CAMPGROUND...AND COYOTE SPRINGS.

  THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 62 AND  
  120.

  THIS INCLUDES INTERSTATE 15 IN ARIZONA BETWEEN MILE MARKERS 0 AND  
  29.

OVER 3 INCHES OF RAIN HAS FALLEN IN MOAPA NEVADA. A DAM WAS WITHIN 3 
INCHES OF BEING BREACHED. ROADS IN MOAPA ARE FLOODED. THIS IS THE 
WORST FLASH FLOOD IN MOAPA SINCE AUGUST 10TH 1981. THIS IS A LIFE 
THREATENING SITUATION IN MOAPA. BE ALERT FOR ANY ACTIONS FROM 
LOCAL LAW ENFORCEMENT. 

HEAVY RAIN THAT HAS FALLEN IN AND AROUND MOAPA WILL DRAIN INTO THE 
MUDDY RIVER AND EVENTUALLY INTO THE VIRGIN RIVER. THE VIRGIN RIVER 
AT GLENDALE WAS AT 9 FEET AND FLOOD STAGE IS 11 FEET. RUNOFF INTO 
THE VIRGIN RIVER WILL HEAD TOWARD OVERTON AND EVENTUALLY LAKE MEAD. 
THIS WILL TAKE SEVERAL HOURS TO OCCUR. FLOODING WILL OCCUR IN THESE 
AREAS HOURS AFTER THE RAIN ENDS.

ELSEWHERE IN THIS AREA RAINFALL TOTALS OF AN INCH OR LESS HAVE BEEN 
REPORTED. THIS WILL RESULT IN STREET FLOODING AND SEVERAL INCHES OF 
WATER CROSSING ROADS IN MESQUITE...LITTLEFIELD...BUNKERVILLE AND 
BEAVER DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TRAVEL IN THE WARNED AREA. LEAVE ROADS OPEN FOR EMERGENCY
OPERATIONS. THIS IS A LIFE THREATENING SITUATION. MANY ROADWAYS IN
THE AREA ARE IMPASSABLE DUE TO FLASH FLOODING.

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA 
FACEBOOK OR TWITTER.

THIS IS A LIFE THREATENING SITUATION. TAKE ACTION NOW TO SAVE YOUR
LIFE!

&&

LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
      3653 11400 3638 11408 3634 11422 3627 11443
      3640 11445 3652 11452 3649 11460 3635 11484
      3634 11500

$$

STACHELSKI
3 follow-up statements
016 
WGUS75 KVEF 082347
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT MON SEP 8 2014

AZC015-NVC003-017-090400-
/O.CON.KVEF.FF.W.0165.000000T0000Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
447 PM PDT MON SEP 8 2014

...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...NORTHEASTERN
CLARK AND NORTH CENTRAL MOHAVE COUNTIES...

...A FLASH FLOOD EMERGENCY REMAINS IN EFFECT UNTIL 900 PM FOR 
SOUTHEASTERN LINCOLN...NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE 
COUNTIES...

MAJOR FLOODING WAS ONGOING IN THE MOAPA VALLEY AREA. LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED I-15 WAS FLOODED BETWEEN MOAPA AND 
GLENDALE...OR BETWEEN MILE MARKERS 91 AND 93. THE THUNDERSTORMS 
PRODUCING HEAVY RAIN HAVE MOVED TOWARD MESQUITE...LITTLEFIELD AND 
THE VIRGIN RIVER GORGE. RAINFALL HAS TAPERED OFF NEAR MOAPA AND 
GLENDALE.

THIS IS A FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...
NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES.

LIFE THREATENING FLOODING FROM TOTAL RAINFALL AMOUNTS OF 3 TO 5 
INCHES WILL CONTINUE TO IMPACT THE MOAPA VALLEY AREA AND THIS WILL 
FLOW DOWN THE MUDDY RIVER TOWARD LOGANDALE AND OVERTON THROUGH LATE 
THIS EVENING.

IN ADDITION...TOTAL RAINFALL AMOUNTS OVER 3 INCHES OF RAINFALL HAS 
FALLEN IN THE MOUNTAINS EAST OF LITTLEFIELD. THIS WILL LIKELY LEAD 
TO MAJOR FLOODING IN THE WASHES FLOWING TOWARD LITTLEFIELD AND THE 
EAST SIDE OF THE VIRGIN RIVER.

LOCATIONS IMPACTED INCLUDE...

MOAPA...GLENDALE...LOGANDALE...OVERTON
INTERSTATE 15...ESPECIALLY BETWEEN MILE MARKERS 91 AND 93
MESQUITE
LITTLEFIELD...AND THE VIRGIN RIVER GORGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TRAVEL IN THE WARNED AREA. LEAVE ROADS OPEN FOR EMERGENCY
OPERATIONS. THIS IS A LIFE THREATENING SITUATION. MANY ROADWAYS IN
THE AREA ARE IMPASSABLE DUE TO FLASH FLOODING.

EMERGENCY MANAGEMENT PERSONNEL ARE STRONGLY ADVISING AGAINST TRAVEL
IN THE WARNING AREA TO BETTER FACILITATE CURRENT EMERGENCY
OPERATIONS. THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION.
MANY ROADWAYS IN THE WARNING AREA ARE IMPASSIBLE DUE TO FLASH
FLOODING.

RESIDENTS SHOULD HEED ADVICE FROM EMERGENCY MANAGEMENT OFFICIALS IF 
RISING WATER APPROACHES. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER 
A FLOOD CHANNEL. MOST FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT 
TO CROSS FLOODED ROADS. TURN AROUND...DONT DROWN!

&&

LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
      3653 11400 3638 11408 3634 11422 3627 11443
      3640 11445 3652 11452 3649 11460 3635 11484
      3634 11500

$$

JA
493 
WGUS75 KVEF 090112
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM PDT MON SEP 8 2014

AZC015-NVC003-017-090400-
/O.CON.KVEF.FF.W.0165.000000T0000Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
612 PM PDT MON SEP 8 2014

...FLASH FLOOD EMERGENCY FOR SOUTHEASTERN LINCOLN...NORTHEASTERN
CLARK AND NORTH CENTRAL MOHAVE COUNTIES...

...A FLASH FLOOD EMERGENCY REMAINS IN EFFECT UNTIL 900 PM FOR 
SOUTHEASTERN LINCOLN...NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE 
COUNTIES...

HEAVY RAIN ENDED OVER NORTHEAST CLARK COUNTY AND THE VIRGIN RIVER 
GORGE BETWEEN 5 PM AND 530 PM AND NO ADDITIONAL HEAVY RAINFALL IS 
EXPECTED THROUGH EARLY THIS EVENING. LAW ENFORCEMENT OFFICIALS 
REPORTED THAT I-15 WAS CLOSED BETWEEN THE UTAH AND NEVADA STATE 
LINES DUE TO FLOODING IN THE VIRGIN RIVER GORGE. I-15 WAS ALSO 
CLOSED BETWEEN MILE MARKERS 91 AND 93 NEAR MOAPA AND GLENDALE DUE TO 
FLOODING AND SIGNIFICANT ROAD DAMAGE.

MAJOR FLOODING ALONG THE MUDDY RIVER WILL CONTINUE TO IMPACT MOAPA...
LOGANDALE AND OVERTON THROUGH LATE THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
MOAPA...GLENDALE...LOGANDALE...OVERTON
INTERSTATE 15 BETWEEN MOAPA AND THE ARIZONA/UTAH STATE LINE
LITTLEFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TRAVEL IN THE WARNED AREA. LEAVE ROADS OPEN FOR EMERGENCY
OPERATIONS. THIS IS A LIFE THREATENING SITUATION. MANY ROADWAYS IN
THE AREA ARE IMPASSABLE DUE TO FLASH FLOODING.

EMERGENCY MANAGEMENT PERSONNEL ARE STRONGLY ADVISING AGAINST TRAVEL
IN THE WARNING AREA TO BETTER FACILITATE CURRENT EMERGENCY
OPERATIONS. THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION.
MANY ROADWAYS IN THE WARNING AREA ARE IMPASSIBLE DUE TO FLASH
FLOODING.

RESIDENTS SHOULD HEED THE ADVICE OF EMERGENCY MANAGEMENT OFFICIALS. 
NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. MOST 
FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT TO CROSS FLOODED 
ROADS. TURN AROUND...DONT DROWN!

&&

LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
      3653 11400 3638 11408 3634 11422 3627 11443
      3640 11445 3652 11452 3649 11460 3635 11484
      3634 11500

$$

JA
858 
WGUS75 KVEF 090359
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
859 PM PDT MON SEP 8 2014

AZC015-NVC003-017-090408-
/O.EXP.KVEF.FF.W.0165.000000T0000Z-140909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-LINCOLN NV-
859 PM PDT MON SEP 8 2014

...THE FLASH FLOOD EMERGENCY WILL EXPIRE AT 900 PM FOR SOUTHEASTERN 
LINCOLN...NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES...

FLOODING HAS RECEDED EXCEPT ALONG THE MUDDY RIVER IN THE MOAPA 
VALLEY. THE FLASH FLOOD EMERGENCY WILL BE ALLOWED TO EXPIRE BUT A 
FLOOD WARNING IS IN EFFECT UNTIL 9 AM TUESDAY MORNING FOR THE MUDDY 
RIVER IN THE MOAPA VALLEY.

LAT...LON 3685 11499 3693 11467 3700 11404 3700 11362
      3653 11400 3638 11408 3634 11422 3627 11443
      3640 11445 3652 11452 3649 11460 3635 11484
      3634 11500

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:24 AM MST, 5 hours 44 minutes earlier.

Area forecast discussion, Sep 8, 9:24 AM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 AM PDT MON SEP 8 2014

.SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR
THUNDERSTORMS TODAY WITH A RISK OF HEAVY RAIN AND FLASH FLOODING. A
CHANCE OF STORMS WILL LINGER TUESDAY AND WEDNESDAY MAINLY EAST OF
LAS VEGAS...THEN DRY WEATHER IS EXPECTED AREAWIDE THURSDAY AND
FRIDAY.
&&

.UPDATE...SPC MESOANALYSIS AND 12Z NAM INDICATE DECENT CAPE AND
INSTABILITY WEST ACROSS ESMERALDA AND NYE COUNTIES AND EASTERN INYO
COUNTY. SOME THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS INYO AND NYE
COUNTIES THIS MORNING. I UPDATED TO INCREASE POPS AND CLOUD COVER
ACROSS THE WESTERN PORTION OF THE FORECAST AREA TO ACCOUNT FOR THESE
LATEST TRENDS. -HARRISON-
&&

.PREV DISCUSSION...
241 AM PDT MON SEP 8 2014

.SHORT TERM...TODAY AND TONIGHT...MAIN CONCERN REMAINS HEAVY RAIN
AND POTENTIAL FOR FLASH FLOODING. PRECIP WAS LIMITED TO SOUTHERN
MOHAVE COUNTY AT 230 AM...BUT SURFACE OBS SHOWED DEWPOINTS IN THE
60S FROM LAS VEGAS SOUTH AND IN THE 50S FOR MUCH OF THE REST OF THE
AREA. PRECIPITABLE WATER SENSORS SHOWED OVER TWO INCHES AT VIDAL
TAPERING DOWN TO AN INCH AND A QUARTER AT DESERT ROCK...WELL ABOVE
NORMAL THANKS TO THE INFLUENCE OF FORMER HURRICANE NORBERT. HIGH
RESOLUTION MODELS CONTINUE TO FOCUS HIGHEST PRECIP AMOUNTS EAST OF A
LINE FROM YUCCA VALLEY TO PAHRUMP TO RACHEL...BUT AM NOT WILLING TO
DROP THE FLASH FLOOD WATCH FOR DEATH VALLEY OR BARSTOW AS THERE ARE
SEVERAL AREAS THERE WHICH CAN FLOOD EVEN WITH RELATIVELY LITTLE RAIN
IF IT FALLS IN A SHORT PERIOD OF TIME. DRIER AIR SHOULD START TO
WORK INTO THE WESTERN CWA OVERNIGHT TONIGHT...WITH PRECIP CHANCES
SLOWLY ERODING FROM WEST TO EAST. POINT TEMPERATURES TODAY WILL BE
HIGHLY DEPENDENT ON CLOUDS AND PRECIP LOCATION/TIMING SO CONFIDENCE
IS LOW.

.LONG TERM...TUESDAY THROUGH SUNDAY.

TUESDAY...THERE HAS BEEN CONSIDERABLE IMPROVEMENT IN THE MODEL
MIXING RATIO [MOISTURE] FIELDS FOR TUESDAY COMPARED TO 24 HOURS AGO.
THE CURRENT GUIDANCE FAVORS THE CHOSEN GUIDANCE FROM LAST NIGHT AND
THUS ONLY MINOR CHANGES WERE NEEDED IN THE FORECAST. MUCH DRIER AIR
IS FORECAST TO PUSH ACROSS THE AREA FROM THE NORTHWEST BEGINNING
MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...PRECIPITATION WILL
TAPER OFF FROM WEST TO EAST THROUGH THE DAY. THE BEST CHANCES FOR
PRECIPITATION WILL BE EAST OF A TONOPAH-PAHRUMP-BARSTOW LINE DURING
THE MORNING HOURS...EAST OF A RACHEL-LAS VEGAS-YUCCA VALLEY LINE
DURING THE AFTERNOON AND CONTINUING TO PUSH EAST DURING THE EVENING.
AS FAR AS DYNAMICS ARE CONCERNED A PACIFIC SHORTWAVE AND ASSOCIATED
90KT JET WILL BE PUSHING SOUTHEAST ACROSS THE AREA. ACCORDING TO THE
GFS AND ECMWF SOLUTIONS...LIFT FROM THESE FEATURES IS EXPECTED TO
REACH A MAXIMUM DURING THE MORNING HOURS NORTH OF LAS VEGAS AND
DURING THE AFTERNOON SOUTH OF LAS VEGAS. IT SHOULD BE NOTED THAT THE
NAM IS ROUGHLY 6 HOURS FASTER WITH THIS PROGRESSION. INSTABILITY
LOOKS MARGINAL AT THIS TIME...BUT WITH AMPLE DYNAMICS WE SHOULD SEE
AT LEAST A FEW THUNDERSTORMS. THAT SAID I DON'T SEE A COMPELLING
REASON TO EXTEND THE FLASH FLOOD WATCH JUST YET...WE WILL CONTINUE
TO MONITOR. THERE IS FAIRLY GOOD CONSENSUS THAT AS THE JET SAGS
SOUTH IT WILL CREATE AN AREA OF ENHANCED 0-6KM SHEAR...WITH A
MAXIMUM OF 35-50KTS OVER LINCOLN...NORTHEASTERN CLARK...AND NORTHERN
MOHAVE COUNTY BY 18Z THEN WEAKENING AS IT PUSHES INTO SOUTHERN UTAH
AND NORTHERN ARIZONA DURING THE AFTERNOON. THUS...IF WE DO GET A FEW
STORMS THIS SHEAR COULD SUPPORT A FEW ORGANIZED STORMS IN THESE
AREAS DURING THE DAY. THESE MORE ORGANIZED STORMS COULD PRODUCE
HEAVY RAIN...VERY GUSTY WINDS AND PERHAPS SOME HAIL.

WEDNESDAY THROUGH FRIDAY...LEFT IN JUST A SLIGHT CHANCE OF
PRECIPITATION ACROSS MAINLY SOUTHEASTERN MOHAVE COUNTY WEDNESDAY TO
ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER
CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE
REMAINDER OF THE WEEK.

NEXT WEEKEND...THERE CONTINUES TO BE SOME BACK AND FORTH IN THE
OVERALL PATTERN AND MOISTURE GUIDANCE FOR NEXT WEEKEND. FOR THE
MOMENT HAVE INTRODUCED SOME GHOST AND SLIGHT CHANCE POPS TO THE
FORECAST FOR THE SOUTHEASTERN PORTION OF THE FORECAST AREA. WE WILL
NEED TO CONTINUE TO WATCH AS MODELS COME INTO BETTER AGREEMENT.
&&

.AVIATION...FOR MCCARRAN...THE BEST CHANCE OF THUNDERSTORMS AT THE
TERMINAL TODAY SHOULD BE BETWEEN NOON AND 6 PM...WITH STORMS LIKELY
ONGOING MUCH OF THE DAY IN THE PEACH SPRINGS CORRIDOR AND DEVELOPING
IN THE REMAINING CORRIDORS BY NOON. WINDS WILL BE ERRATIC AND
PRIMARILY DRIVEN BY THUNDERSTORMS. THERE WILL ONLY BE A SLIGHT
CHANCE OF A THUNDERSTORM AT THE TERMINAL TUESDAY...BUT CHANCES WILL
LINGER IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORM CHANCES WILL BE GREATEST TODAY EAST OF A
LINE FROM YUCCA VALLEY TO TONOPAH...WITH VERY HEAVY RAIN AND LOW
CEILINGS BEING THE MAIN CONCERNS. THUNDERSTORM CHANCES WILL DECREASE
FROM WEST TO EAST TONIGHT AND TUESDAY...AND SHOULD BE LIMITED TO
MOHAVE COUNTY BY WEDNESDAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
HAZARDOUS WEATHER TODAY. SPOTTERS IN MOHAVE COUNTY SHOULD REMAIN
ALERT TUESDAY AND WEDNESDAY.
&&

MORGAN/WOLCOTT

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Sep 8, 11:01 AM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 AM PDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      SSW OATMAN              35.03N 114.39W
09/08/2014                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTED HALF AN INCH OF RAIN IN 20 MINUTES AND
            MAIN STREET IN OATMAN HAS AT LEAST 6 INCHES OF RAIN
            FLOWING DOWN THE ROAD.

&&

CSTUMPF
Local storm report, Sep 8, 11:18 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1118 AM PDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     FLASH FLOOD      5 E MOUNTAIN PASS       35.47N 115.45W
09/08/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS FLOOD WATER MOVING ACROSS NIPTON ROAD NEAR
            INTERSTATE 15 AND NEAR IVANPAH ROAD.

&&

CSTUMPF
Local storm report, Sep 8, 12:54 PM MST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1254 PM PDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     FLASH FLOOD      1 NNW TOPOCK            34.73N 114.48W
09/08/2014                   MOHAVE             AZ   PUBLIC

            WEBCAM SHOWED OVER A FOOT OF MUDDY WATER FLOWING ACROSS
            HIGHWAY 95 AT THE SACRAMENTO WASH. FLOODING IS STILL
            ONGOING.

&&

STACHELSKI
Local storm report, Sep 8, 1:46 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
146 PM PDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      1 ENE MT. CHARLESTON    36.29N 115.60W
09/08/2014                   CLARK              NV   LAW ENFORCEMENT

            NHP REPORTS DEER CREEK HIGHWAY IS WASHED OUT BETWEEN MILE
            MARKER 2 AND 4.

&&

CSTUMPF
Local storm report, Sep 8, 1:49 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      4 W FOSSIL RIDGE        36.44N 115.36W
09/08/2014                   CLARK              NV   CO-OP OBSERVER

            DESERT NATIONAL WILDLIFE REFUGE RANGER REPORTED CORN
            CREEK ROAD WASHED OUT DUE TO FLASH FLOODING

&&

DBERC
Local storm report, Sep 8, 2:18 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     FLASH FLOOD      8 WNW LUDLOW            34.74N 116.30W
09/08/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTING ROAWAY FLOODING NEAR MILE MARKER 40 ON
            INTERSTATE 40.

0204 PM     FLASH FLOOD      8 WNW LUDLOW            34.74N 116.30W
09/08/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTING ROADWAY FLOODING ON INTERSTATE 40 NEAR MILE
            MARKER 40.

&&

CSTUMPF

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:00 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 7, 5:29 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 7, 5:53 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 7, 6:51 PM MSTAreal Flood WarningVEFMohave8 hr
Sep 8, 8:53 AM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 8, 10:03 AM MSTFlash Flood WarningVEFMohave3 hr
Sep 8, 11:45 AM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 8, 12:57 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 8, 1:58 PM MSTFlash Flood WarningVEFMohave3 hr
Sep 8, 3:21 PM MSTFlash Flood WarningVEFMohave5 hr
Sep 7, 5:14 PM MSTAreal Flood AdvisoryVEFClark2 hr
Sep 8, 11:04 AM MSTAreal Flood AdvisoryVEFNye3 hr
Sep 8, 11:43 AM MSTFlash Flood WarningVEFNye3 hr
Sep 8, 12:29 PM MSTFlash Flood WarningVEFClark4 hr
Sep 8, 12:34 PM MSTFlash Flood WarningVEFClark3 hr
Sep 8, 12:47 PM MSTAreal Flood AdvisoryVEFClark3 hr
Sep 8, 12:55 PM MSTAreal Flood AdvisoryVEFLincoln3 hr
Sep 8, 1:17 PM MSTFlash Flood Warning EmergencyVEFClark, Lincoln3 hr
Sep 8, 1:20 PM MSTFlash Flood WarningVEFClark3 hr
Sep 8, 1:30 PM MSTFlash Flood WarningVEFClark3 hr
Sep 8, 3:25 PM MSTFlash Flood WarningVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2014Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.